Alert archive / New York / Wind Advisories in 2017

Wind Advisory 10, NWS Binghamton, NY

December 24, 20177 counties in Pennsylvania; 17 counties in New York

NWS Binghamton, NY issued this wind advisory at Dec 24, 2017, 3:16 PM EST for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Dec 25, 2017, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 3:16 PM EST (20:16 UTC)
In effect from
Dec 25, 2017, 6:00 AM EST
Expired
Dec 25, 2017, 6:00 PM EST
In force
12 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -214 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-214 m²/s²
0-3 km storm-relative helicity
-157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS71 KBGM 242016
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
316 PM EST Sun Dec 24 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-252030-
/O.NEW.KBGM.WI.Y.0010.171225T1100Z-171225T2300Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead,
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
316 PM EST Sun Dec 24 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM EST Monday.

* LOCATIONS...Central New York and Northeast Pennsylvania.

* HAZARDS...Strong gusty winds. 

* WINDS...West 20 to 30 mph, with gusts up to 50 mph.

* TIMING...6 AM to 6 PM Monday. 

* IMPACTS...Strong winds will cause blowing and drifting snow and
  may blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
4 follow-up statements
387 
WWUS71 KBGM 250808
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
308 AM EST Mon Dec 25 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-252300-
/O.CON.KBGM.WI.Y.0010.171225T1100Z-171225T2300Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead,
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
308 AM EST Mon Dec 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* HAZARDS...Strong gusty winds.

* WINDS...West 15 to 30 mph with gusts of 40 to 50 mph.

* TIMING...6 AM to 6 PM Monday.

* IMPACTS...Strong winds will cause blowing and drifting snow and
  may blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
737 
WWUS71 KBGM 251537
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1037 AM EST Mon Dec 25 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-252300-
/O.CON.KBGM.WI.Y.0010.000000T0000Z-171225T2300Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead,
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
1037 AM EST Mon Dec 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* HAZARDS...Strong gusty winds.

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...6 AM to 6 PM today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
NICOSIA
239 
WWUS71 KBGM 251943
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
243 PM EST Mon Dec 25 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-252300-
/O.CON.KBGM.WI.Y.0010.000000T0000Z-171225T2300Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead,
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
243 PM EST Mon Dec 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* HAZARDS...Strong gusty winds.

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...6 AM to 6 PM today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
NICOSIA
605 
WWUS71 KBGM 252301
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
601 PM EST Mon Dec 25 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-260015-
/O.EXP.KBGM.WI.Y.0010.000000T0000Z-171225T2300Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead,
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
601 PM EST Mon Dec 25 2017

...WIND ADVISORY HAS EXPIRED AT 6 PM EST THIS EVENING...

Wind gusts have diminished to below the advisory criteria of 45
mph. Winds were still gusting between 30 and 40 mph and will
continue to diminish overnight. Therefore the wind advisory has
been allowed to expire. 

$$
NICOSIA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:07 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 24, 3:07 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
307 PM EST Sun Dec 24 2017

.SYNOPSIS...
Lingering lake effect flurries today in central NY, otherwise
it will be primarily dry as high pressure briefly resides over
the northeast. A few to several inches of snow still looks
likely starting late this evening into Christmas morning as a
low pressure system moves through. Christmas Day looks cold and
very windy with snow showers and areas of blowing and drifting
snow expected. Significant lake effect snow continues for
Northern Oneida County Christmas into midweek.

&&

.NEAR TERM /THROUGH MONDAY/...
10 AM update...

Minor changes. Not much weather today. Cloudy skies everywhere
break some today but cloudy skies back this evening.
Temperatures are close now but bumped up highs slightly in the
north. With Montague radar down, hard to see if any lake effect
now. SYR reported a flurry recently but think that flurries will
be all that happens so removed the pops. Grids beyond today
look good.

430 AM update...Just a few lake effect snow showers and
flurries will be possible this morning across north central NY,
otherwise it will be dry, under mostly cloudy skies through the
day. Seasonable temperatures, as highs reach the lower to mid-
30s this afternoon. A low pressure system then approaches from
the Ohio Valley later this evening, with snow developing after
about 8-10 PM in Northeast PA and the central Southern Tier of
NY. The snow will quickly overspread the remainder of the area
by late evening. A negatively tilted trough digging into the
upper Ohio Valley allows a primary 999mb surface low to develop
near Pittsburgh and then track to near Rochester tonight. At the
same time, a coastal low will begin to develop off of Atlantic
City NJ around midnight, moving northeast to near Cape Cod by
around 7am. This low will drop to around 996mb as it passes over
Cape Cod. This makes for a rather complex winter weather
scenario for our forecast area. Our CWA will be under the
influence of the primary surface low for the first half of
tonight, with light to moderate warm air advection snow and
rather gusty (15-25 mph) southeasterly surface winds. These
southeast winds will create an area of lower snow, in precip
shadowing, on the lee side of the higher Poconos and Catskills.
Areas that have the potential to be shadowed during the first
half of the night include: the Wyoming Valley, eastern Broome
County, parts of Delaware, Otsego and Oneida counties. These
areas could see less than 1 inch of snow prior to midnight
tonight.

As the coastal low takes over later tonight, surface winds
quickly turn out of the SW, west and eventually NW. A hybrid
deformation band of moderate to perhaps even briefly heavy snow
is progged to form along the inverted trough axis from N. NJ
northwest through NE PA and into Central NY during the predawn
hours on Monday. This band of snowfall will likely put down a
quick 1-3 inches of snow. As some atlantic moisture begins to
wrap around the coastal low, this band of snow may linger over
the Western Catskills, Mohawk Valley region, and Onondaga county
through Monday morning, helping to enhance snow totals a bit
here. On Monday, strong cold air advection takes hold of the
area, under a WNW flow pattern. 850mb temperatures fall to
around -15C through the day...with snow showers continuing.
Strong, gusty northwest winds are expected through the day,
between 20-30 mph with gust between 35-45 mph. This will create
areas of blow and drifting snow, along with the potential for
scattered power outages...especially on the ridge tops in
Central NY. Drifting snow could be significant in some areas
through the day. In lieu of a separate wind advisory product,
decided to just cover the wind threat within the winter weather
advisories, for now. For this complex winter storm, went ahead
and issued a winter weather advisory for the entire CWA. Except
N. Oneida where heavy lake effect snow continues into midweek,
Went with a lake effect snow warning for N. Oneida County
through Wednesday. Snow totals between 1.5 to 3 feet are
expected here. Will need to watch for some additional snow
showers along the twin tiers as the flow turns westerly and a
lake Erie snow bands develops late Monday afternoon. This snow
band could especially impact parts of Steuben county with
additional snowfall.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
This time period focuses on a significant lake effect snow event
for our far northern forecast area which is the northern 1/2 of
Oneida County. The flow in the mixed layer over eastern Lake
Ontario is from 270 degrees Tuesday and is between the surface
and 750 mb. The 850 mb temperatures will range from -20C to -22C
with eastern Lake Ontario temperatures running close to +7C
leading to around a 28C temperature differential. CAPE values
are running between 50 J/kg and 100 J/kg for most of Tuesday
with a good portion of this CAPE in the maximum ice crystal
growth temperature regime. Hence a major heavy lake effect snow
band will extend off Lake Ontario into far northern Oneida
County through Tuesday into at least part of Wednesday with
snowfall intensities potentially reaching 2-4 inches per hour at
times, especially far northwest Oneida County.

Then for Tuesday night and Wednesday, the flow between 925 mb
and 850 mb will begin to veer and try to shut down the main Lake
Ontario band as it loses its fetch and reorients to a more
290-310 degree flow pattern. The 12z GFS is very aggressive
with this leading to a low-level northwesterly flow before 12z
Wednesday as Arctic air pours into Oneida County. The 12z CMC
also hints at this as well by Wednesday morning. It looks like
the 12z NAM and Euro hang on to the westerly flow longer. So
for now will keep lake effect snow warnings going for the
entirety of Wednesday in northern Oneida County as it is too
soon to cut back on the timing of this warning. Total storm
accumulations from Christmas afternoon to Wednesday afternoon
will range from 15 to 30 inches in the northern third of Oneida
County with the highest in the far northwest part of the
county. Central Oneida County north of the Thurway will see 8 to
15 inches of lake effect snow with the thruway corridor seeing
4 to 8 inches. There will also be considerable blowing and
drifting snow with some places seeing drifts several feet high
especially northwest Oneida County.

The rest of the forecast area will see mainly a very cold
westerly flow of air with much more diffuse lake moisture
leading to plenty of clouds due to steep low-level lapse rates and
mainly snow flurries, especially in the upslope areas Tuesday
into Wednesday. With 925 mb temperatures around -15C and
moisture flowing off the Great Lakes as an aggregate, we will
likely see some snow flurries easily forming as nearly saturated
area flows over the hills to produce flurries. Some lake effect
snows will reach into the higher terrain of western Steuben
County from Lake Erie with several inches expected. Other than
this, little accumulations expected Tuesday into Wednesday
outside main lake effect snows of our far northern forecast area
described above.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
For Wednesday night and Thursday, a ridge of low-level high
pressure builds in with 850 mb temperatures down to around or
below -20C. There will be some residual lake effect clouds and
flurries in the Finger Lakes areas but areas that clear out
mainly east of I-81 should see temperatures fall well below
zero. Highs will range from the single digits to the teens.

For Friday and Saturday, models diverge as to the timing of a
northern branch wave. The GFS is fastest bringing a batch of
snow through on Friday with the Euro having this wave move
through on Saturday with snow showers. The CMC does not have
much of a wave at all. So have just chance POPs for snow
showers both days. It will remain much below normal.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
12z update...Generally VFR conditions this morning around the
area, with a cloud deck between about 2500-4500 ft AGL...the
exception to this is KRME where a low MVFR cloud deck is
persisting between 1000-1500 ft agl.

Later this morning, the lower cloud deck should disperse, as
drier air in the lower levels temporarily builds in. After some
brief early morning MVFR ceilings, this will lead to
VFR/unrestricted conditions.

This evening, after about 25/02-04Z light snow moves into the
area from west to east, likely bringing conditions into the IFR
range. CIGS mainly 010-020 with vis between 2-4SM. Between about
25/05-10z a period of steadier snow is likely, which will bring
widespread IFR and tempo LIFR conditions to most terminals. Late
in the taf period the snow may taper off (toward 25/12z) as
winds shift to westerly. Blowing snow may become an issue Monday
morning.

NW winds 5-10 kt overnight. Surface winds will turn E-SE this
afternoon at around 5-10 kt....increasing to 10-15 kt after
25/00-03Z. Winds shift West-southwest after 25/10z and become
quite gusty, 15-25 kts.

Outlook...

Monday...Snow showers and blowing snow with restrictions
expected. MVFR to IFR expected, especially NY terminals.

Monday night through Tuesday...Lake effect snow showers and
occasional restrictions, especially KSYR-KRME, KITH.

Tuesday night Wednesday...Primarily VFR, but restrictions still
possible at KRME/KSYR in snow showers.

Thursday...Primarily VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 9 PM this evening to 7 PM EST
     Monday for PAZ039-040.
     Winter Weather Advisory from 9 PM this evening to 9 AM EST
     Monday for PAZ038-043-044-047-048-072.
NY...Winter Weather Advisory from 9 PM this evening to 7 PM EST
     Monday for NYZ015>018-022>025-036-037-044>046-055>057-062.
     Lake Effect Snow Warning from 9 PM this evening to 5 PM EST
     Wednesday for NYZ009.

&&

SYNOPSIS...MJM/TAC
NEAR TERM...MJM/TAC
SHORT TERM...DJN
LONG TERM...DJN
AVIATION...MJM
Hazardous weather outlook, Dec 24, 4:17 AM EST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
417 AM EST Sun Dec 24 2017

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ039-040-250930-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-
417 AM EST Sun Dec 24 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Winter Weather Advisory beginning 9 PM this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory through 7 PM Monday.

Strong wind gusts of 35 to 45 mph are also expected Christmas Day,
causing blowing and drifting of newfallen snow and perhaps a few
power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-250930-
Northern Oneida-
417 AM EST Sun Dec 24 2017

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST WEDNESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning beginning 9 PM this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning through 5 PM Wednesday.

Strong wind gusts of 35 to 45 mph are also expected Christmas Day,
causing blowing and drifting of newfallen snow and perhaps a few
power outages.

Continue to monitor the forecast for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ038-043-044-047-048-072-250930-
Bradford-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
417 AM EST Sun Dec 24 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST MONDAY...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory beginning 9 PM this evening.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory through 9 AM Monday.

Strong wind gusts of 35 to 45 mph are also expected Christmas Day,
causing blowing and drifting of newfallen snow and perhaps a few
power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:48 AM ESTWinter Weather AdvisoryBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more65 hr
Dec 24, 3:48 AM ESTLake Effect Snow WarningBGMOneida3 days

Nearby

Wind Advisories in New York, 2017Wind Advisories in Pennsylvania, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.